NR-293 Pharmacology for Nursing Practice - Set 1 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A client using a transdermal analgesic patch at home describes the daily routine to the visiting nurse during a scheduled follow up visit. Which statement by the client indicates that further teaching is needed?
Question 22: A farm worker is brought in after spraying an organophosphate insecticide without protection. He is drooling, tearing, wheezing, and bradycardic. The nurse prepares the drug that reverses these effects. Which drug is it?
Question 23: A client receiving an intravenous antibiotic in the infusion clinic develops hives, throat tightness and audible wheezing within minutes of the start, and the nurse immediately stops the infusion. Which action does the nurse carry out next for this client?
Question 24: A nurse charts an intravenous antibiotic as given, then walks down the hall to the room, verifies the client's identity with two identifiers, and hangs the infusion. Which right of medication administration was violated?
Question 25: A client who is starting a long term oral corticosteroid receives teaching from the nurse about the regimen, its purpose, and its risks. Which statement by the client indicates that teaching was effective?
Question 26: A client who took a very large amount of an opioid needs repeated naloxone doses to keep breathing adequate. The nurse recognises this pattern as an example of which receptor relationship?
Question 27: A client newly diagnosed with myasthenia gravis is being taught about pyridostigmine. The nurse plans to explain how to time the doses each day. Which instruction should the nurse give?
Question 28: A client taking an oral contraceptive, digoxin, and a selective serotonin reuptake inhibitor mentions starting St John's wort bought at a local health food store for her low mood. The nurse should recognise which combination of risks from this addition?
Question 29: A nurse reviews the orders for a client with heart failure and bipolar disorder and finds digoxin, lithium, and phenytoin listed together on the record. The client asks why blood is drawn so frequently. Which explanation fits all three of these drugs?
Question 30: A nurse prepares a liquid antibiotic for a toddler and confirms the ordered amount against a reference. Pediatric doses are individualised using which client measure?
Question 31: A client with open angle glaucoma begins pilocarpine eye drops. The nurse explains how the drug lowers pressure inside the eye and what to expect. Which statement indicates correct understanding?
Question 32: A nurse finishes teaching a client who has just been prescribed a daily oral antihypertensive for newly diagnosed high blood pressure. Which statement by the client indicates that further instruction is needed?
Question 33: A client recovering from abdominal surgery cannot void, and the nurse reviews how the two autonomic divisions control bladder function. Parasympathetic stimulation of the bladder produces which pair of changes?
Question 34: A client leaving the clinic with a new prescription for an anticholinergic drug plans a summer hiking trip. The nurse reviews safety precautions. Which statement shows the client understood the teaching?
Question 35: A dopamine infusion running through a forearm vein has infiltrated, leaving the tissue pale, cold and painful. The nurse has stopped the infusion and aspirated residual drug through the catheter. Which agent does the nurse prepare to infiltrate into the site?
Question 36: A client who is alert and fully oriented declines a scheduled evening dose of a statin, explaining that the drug has been causing aching in both thighs. Which action should the nurse take first?
Question 37: A client with advanced liver disease and a serum albumin of 2.1 grams per deciliter is started on a highly protein bound anticonvulsant at the usual adult dose. The client is alert now. The nurse should anticipate which outcome over the next few days?
Question 38: A client with angina swallows the sublingual nitroglycerin tablet with water and reports that the chest pain never eased. The nurse's teaching should address which reason for the failed response?
Question 39: A client in cardiogenic shock is started on a dobutamine infusion, a beta one selective agonist, after adequate fluid resuscitation. The nurse expects this drug to improve which measurement most directly?
Question 40: A client having an acute asthma attack is given nebulized albuterol in the emergency department. The nurse evaluates the response by looking for which finding?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support